EconPapers    
Economics at your fingertips  
 

Application of Quantile Methods to Estimation of Cauchy Distribution Parameters

Dorota Pekasiewicz ()

Statistics in Transition new series, 2014, vol. 15, issue 1, 133-144

Abstract: Quantile methods are used for estimation of population parameters when other methods such as the maximum likelihood method and the method of moments cannot be applied. In the paper the percentile method, the quantile least squares method and its two modifications are considered. The proposed methods allow estimators to be obtained with smaller bias and smaller mean squared error than estimators of the quantile least squares method. The considered methods can be applied to estimation of the Cauchy distribution parameters. The results of the simulation analysis of the estimator properties have allowed conclusions to be drawn as concerning the application of the considered methods.

Keywords: quantile; percentile method; quantile least square method; Cauchy distribution (search for similar items in EconPapers)
Date: 2014
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://index.stat.gov.pl/repec/files/csb/stintr/csb_stintr_v15_2014_i1_n10.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:csb:stintr:v:15:y:2014:i:1:p:133-144

Access Statistics for this article

Statistics in Transition new series is currently edited by Włodzimierz Okrasa

More articles in Statistics in Transition new series from Główny Urząd Statystyczny (Polska) Contact information at EDIRC.
Bibliographic data for series maintained by Beata Witek ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-19
Handle: RePEc:csb:stintr:v:15:y:2014:i:1:p:133-144